Partial differential equations/Mathematical physics
Wave packets and the quadratic Monge–Kantorovich distance in quantum mechanics
Comptes Rendus. Mathématique, Volume 356 (2018) no. 2, pp. 177-197.

In this paper, we extend the upper and lower bounds for the “pseudo-distance” on quantum densities analogous to the quadratic Monge–Kantorovich(–Vasershtein) distance introduced in [F. Golse, C. Mouhot, T. Paul, Commun. Math. Phys. 343 (2016) 165–205] to positive quantizations defined in terms of the family of phase space translates of a density operator, not necessarily of rank 1 as in the case of the Töplitz quantization. As a corollary, we prove that the uniform as ħ0 convergence rate for the mean-field limit of the N-particle Heisenberg equation holds for a much wider class of initial data than in [F. Golse, C. Mouhot, T. Paul, Commun. Math. Phys. 343 (2016) 165–205]. We also discuss the relevance of the pseudo-distance compared to the Schatten norms for the purpose of metrizing the set of quantum density operators in the semiclassical regime.

Nous considérons dans ce texte la « pseudo-distance » entre densités quantiques introduite dans [F. Golse, C. Mouhot, T. Paul, Commun. Math. Phys. 343 (2016) 165–205], analogue à la distance quadratique de Monge–Kantorovich(–Vasershtein). Nous en étendons les bornes inférieures et supérieures aux quantifications positives définies en termes de la famille des espaces de phase translatés d'un opérateur de densité, pas nécessairement de rang 1 comme dans le cas de la quantification de Töplitz. Comme corollaire, nous démontrons que le taux de convergence uniforme, lorsque ħ tend vers 0, de la limite de champ moyen de l'équation de Heisenberg à N particules vaut pour une classe beaucoup plus large de données initiales que dans [F. Golse, C. Mouhot, T. Paul, Commun. Math. Phys. 343 (2016) 165–205]. Nous discutons également la pertinence de la pseudo-distance, comparée aux normes de Schatten, dans le but de métriser l'ensemble des opérateurs de densité quantique en régime semi-classique.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2017.12.007
Golse, François 1; Paul, Thierry 1

1 CMLS, École polytechnique, CNRS, Université Paris-Saclay, 91128 Palaiseau cedex, France
@article{CRMATH_2018__356_2_177_0,
     author = {Golse, Fran\c{c}ois and Paul, Thierry},
     title = {Wave packets and the quadratic {Monge{\textendash}Kantorovich} distance in quantum mechanics},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {177--197},
     publisher = {Elsevier},
     volume = {356},
     number = {2},
     year = {2018},
     doi = {10.1016/j.crma.2017.12.007},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2017.12.007/}
}
TY  - JOUR
AU  - Golse, François
AU  - Paul, Thierry
TI  - Wave packets and the quadratic Monge–Kantorovich distance in quantum mechanics
JO  - Comptes Rendus. Mathématique
PY  - 2018
SP  - 177
EP  - 197
VL  - 356
IS  - 2
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2017.12.007/
DO  - 10.1016/j.crma.2017.12.007
LA  - en
ID  - CRMATH_2018__356_2_177_0
ER  - 
%0 Journal Article
%A Golse, François
%A Paul, Thierry
%T Wave packets and the quadratic Monge–Kantorovich distance in quantum mechanics
%J Comptes Rendus. Mathématique
%D 2018
%P 177-197
%V 356
%N 2
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2017.12.007/
%R 10.1016/j.crma.2017.12.007
%G en
%F CRMATH_2018__356_2_177_0
Golse, François; Paul, Thierry. Wave packets and the quadratic Monge–Kantorovich distance in quantum mechanics. Comptes Rendus. Mathématique, Volume 356 (2018) no. 2, pp. 177-197. doi : 10.1016/j.crma.2017.12.007. http://www.numdam.org/articles/10.1016/j.crma.2017.12.007/

[1] Bardos, C.; Erdös, L.; Golse, F.; Mauser, N.; Yau, H.-T. Derivation of the Schrödinger–Poisson equation from the quantum N-body problem, C. R. Acad. Sci. Paris, Ser. I, Volume 334 (2002), pp. 515-520

[2] Bardos, C.; Golse, F.; Mauser, N. Weak coupling limit of the N particle Schrödinger equation, Methods Appl. Anal., Volume 7 (2000), pp. 275-293

[3] Cohen-Tannoudji, C.; Diu, B.; Laloë, F. Quantum Mechanics, vol. 1, John Wiley, New York, 1991

[4] Erdös, L.; Yau, H.-T. Derivation of the nonlinear Schrödinger equation from a many body Coulomb system, Adv. Theor. Math. Phys., Volume 5 (2001), pp. 1169-1205

[5] Golse, F.; Mouhot, C.; Paul, T. On the mean field and classical limits of quantum mechanics, Commun. Math. Phys., Volume 343 (2016), pp. 165-205

[6] Gomez, C.; Hauray, M. Rigorous derivation of Lindblad equations from quantum jump processes in 1D | arXiv

[7] Grossmann, A.; Morlet, J.; Paul, T. Transforms associated to square integrable representations I, J. Math. Phys., Volume 26 (1985), pp. 2473-2479

[8] Landau, L.D.; Lifshitz, E.M. Quantum Mechanics. Nonrelativistic Theory, Pergamon Press Ltd., 1977

[9] Lions, P.-L.; Paul, T. Sur les mesures de Wigner, Rev. Mat. Iberoam., Volume 9 (1993), pp. 553-618

[10] Pickl, P. A simple derivation of mean-field limits for quantum systems, Lett. Math. Phys., Volume 97 (2011), pp. 151-164

[11] Reed, M.; Simon, B. Methods of Modern Mathematical Physics. II: Fourier Analysis, Self-Adjointness, Academic Press, 1975

[12] Reed, M.; Simon, B. Methods of Modern Mathematical Physics. I: Functional Analysis, Academic Press, 1980

[13] Rodnianski, I.; Schlein, B. Quantum fluctuations and rate of convergence towards mean-field dynamics, Commun. Math. Phys., Volume 291 (2009), pp. 31-61

[14] Schrödinger, E. Der stetige Übergang von der Mikro- zur Makromechanik, Naturwissenschaften, Volume 14 (1926), pp. 664-666

[15] Spohn, H. Kinetic equations from Hamiltonian dynamics, Rev. Mod. Phys., Volume 52 (1980), pp. 600-640

[16] Villani, C. Topics in Optimal Transportation, American Math. Soc., Providence, RI, USA, 2003

Cited by Sources: